How To Prevent Adverse Drug Events

How To Prevent Adverse Drug Events

Waleed Alabsi describes an adverse drug event as an injury resulting from a medical intervention related to a drug. This can be in the form of allergic reactions, medication errors, overdoses, and adverse drug reactions.

How To Prevent Adverse Drug Events

Waleed Alabsi describes an adverse drug event as an injury resulting from a medical intervention related to a drug. This can be in the form of allergic reactions, medication errors, overdoses, and adverse drug reactions. A study published in the Journal of Patient Safety found that approximately 13% of 30-day hospital re-admissions were caused by ADEs. Out of those, more than 80% were serious, and close to 93% were preventable.

There are reasons why patients have adverse drug events. Here’s a look into them.

  1. Errors in prescriptions

A research study conducted into 30-day readmissions found that half of all readmissions were caused by drug events which were attributed to patients receiving the wrong prescription. This is especially the case in patients who are analgesics, diuretics, and antithrombotics.YouScript technology helps doctors avoid prescribing the wrong medication.

2. Reconciliation errors

Waleed Alabsi says that medication reconciliation is a major issue of concern for patients taking multiple medications. A report on Hospital National Patient Safety Goals by the Joint Commission identified medical reconciliation as a top priority. Multiple medications could pose a risk that some of these treatments could interact badly resulting in health issues for the patient.

3. Patient errors

YouScript System ensures that chances of patients misunderstanding their doctor’s instructions, fail to remember how much drug they have taken, or mistakenly take too much or too little of their prescribed drugs are avoided. A patient may also forget to inform their physician about all the medications they are on resulting in negative side effects.

Common Medications That Cause Adverse Events:

While an ADE can be seen to occur with any medication, according to Waleed Alabsi, some common medications often bring issues.

These medications include:

Inhalers – Common mistakes while using the inhaler include not assembling the inhaler correctly and going through the whole process of inhaler use. Incorrect use of an inhaler can result in the patient ending up back in the hospital.

Anticoagulants (Blood Thinners) – These medications are classified as high risk. They can be life-saving for patients with heart disease while carrying the risk of causing bleeding and hospital readmission

Diabetes Medications – Patients can have an ADE when taking insulin medications by taking either too much or too little.

Pain Medications (Opioids) – Opioids are used to manage pain. The regular use of opioids even when prescribed by a medical professional can lead to addiction and misuse can overdose or even death.

How to Prevent Adverse Drug Events

Waleed Alabsi recommends that patients do the following to prevent adverse drug events:

  1. YouScrpit helps take an inventory of every drug you are taking and how much you take it.
  2. Include over-the-counter medications that you take regularly. Many of these drugs can have adverse reactions when combined with prescription drugs.
  3. Ensure that you follow the instructions given by your doctor.
  4. It is advisable to consider enrolling in the Waleed Alabsi rehabilitation program. It has many benefits like having a team of rehab professionalsthat will help manage your medications, keep a track of how many medications you have and when you should take them. They will also ensure that your medical regime is safe and appropriate making sure you are aware of any potential risks and how to minimize them.
  5. YouScript Systemensures that drug labeling is done well to avoid overdosing or under-dosing.
  6. Alcohol should never be consumed while a patient is under medication.
  7. Some medications require one to eat food before taking the drug while other medications require a patient not to consume food. It’s important to adhere to this as instructed.
  8. Be aware of previous drug reactions and look at the label on your current medication for any components that can cause a reaction.
  9. Waleed Alabsia dvises patients not to take Over-The-Counter medications together with vitamins.

Leave a Reply

Your email address will not be published. Required fields are marked *

Other Medical Services